MAUDE Adverse Event Report: K2M, INC. ANTI TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. ANTI TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 2112-90005
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was discovered that a capri large expandable anti torque handle "broke into 3 parts" after the procedure was completed successfully.There were no adverse consequences to the patient or surgical delay.
 
Additional Manufacturer Narrative
The device has been received and the lot number updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was visually inspected, and it was observed that the weld mating the dowel pin to the wrench handle, lock key, and collar was broken, resulting in the disassembly of the instrument.The dowel pin and spring were not available for evaluation.Device and complaint history records were reviewed, no relevant manufacturing issues or similar complaints were identified.As the instrument was manufactured in 2017, repeated use over the lifetime of the instrument may have compromised the laser weld fixating these components.
 
Event or Problem Description

Brand Name
ANTI TORQUE HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10701980
Report Number3004774118-2020-00245
Device Sequence Number14267572
Product Code LXH
UDI-Device Identifier10888857033627
UDI-Public10888857033627
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2112-90005
Device Lot NumberGBML
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer10/16/2020
11/30/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/04/2020
12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1